Missouri, 2005Damaging Wind in Missouri, June 24, 2005
June 24, 2005 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 24, 1:40 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 24, 1:40 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT FRI JUN 24 2005
.DISCUSSION...
TEMPERATURES AND THE CHANCES FOR PRECIP NEXT WEEK CONTINUE TO BE THE
MAIN FORECAST CONCERNS THIS PACKAGE.
LOOKING AT 12Z UPPER AIR CHARTS...A BROAD MID LEVEL RIDGE OF HIGH
PRESSURE STRETCHED FROM NORTHERN MEXICO...THROUGH THE SOUTH CENTRAL
PLAINS...THROUGH THE OHIO VALLEY AND INTO THE APPALACHIAN MTNS. THE
CENTER OF THIS HIGH APPEARS TO BE OVER MISSOURI AND ARKANSAS. TAKING
A LOOK AT H85 TEMPS FROM THIS MORNINGS RAOBS INDICATE VERY WARM
TEMPERATURES...RANGING FROM 17 TO 20 DEG C ACROSS OUR AREA...THAT
HAVE BEEN STEADILY INCREASING OVER THE LAST SEVERAL DAYS. 12Z NAM
H850 TEMPS LINE UP VERY WELL WITH 12Z RAOB DATA AND SHOW THE WARMEST
AIR IN OUR NORTHWESTERN COUNTIES AND EVEN FURTHER NORTHWEST...INTO
CENTRAL MO AND SOUTHWEST IL. SO THIS SHOULD BE ONE OF OUR WARMEST
DAYS YET THIS YEAR...ESPECIALLY FOR RESIDENTS IN SEMO AND SOUTHWEST.
CURRENTLY...TEMPERATURES ARE IN THE LOWER TO MID 90S (WITH MVN OUR
HOTTEST SPOT AT 97 DEG)...WITH HEAT INDICES IN THE UPPER 90S TO NEAR
100.
TEMPERATURES ON SATURDAY WILL BE MUCH LIKE TODAY...AS H85 TEMPS
REMAIN AROUND 19 OR 20 DEG C ACCORDING TO THE NAM. THE GFS IS
SLIGHTLY COOLER...AS HAS BEEN THE CASE FOR THE LAST COUPLE OF DAYS.
FOR SUNDAY...THE 12Z NAM MAINTAINS SIMILAR H850 TEMPS AS
SATURDAY...BUT THE GFS INDICATES A MORE OF A DROP. THE PROBLEMS LIES
IN WHAT WILL HAPPEN WITH THE UPPER LEVEL LOW DOWN IN FLORIDA. THE
ETA KEEPS THE MID LEVEL RIDGE AXIS IN PLACE OVER THE AREA...WHICH
PREVENTS THE UPPER LEVEL LOW FROM MAKING ANY NORTHWARD PROGRESS OVER
THE WEEKEND...HENCE HIGHER HEIGHTS AND WARMER TEMPS. THE GFS TAKES
THE UPPER LEVEL LOW NORTH INTO MISSISSIPPI AND ALABAMA BY SATURDAY
NIGHT AND INTO SUNDAY...WHICH WILL TEND TO LOWER H50 HEIGHTS A BIT.
BUT TAKING A LOOK AT THE NEWEST GFS GUIDANCE NUMBERS...ONLY WEST
KENTUCKY NUMBERS ARE SLIGHTLY LOWER FOR SUNDAY. SO WILL HEDGE A TAD
COOLER THERE BUT KEEP TEMPERATURES PRETTY SIMILAR FOR SAT AND SUN.
DEWPOINTS SHOULD REMAIN MAINLY IN THE UPPER 60S TO AROUND 70 OVER
THE NEXT FEW DAYS...PROVIDING PEAK HEAT INDICES IN THE UPPER 90S TO
AROUND 100. WILL PROBABLY HIGHLIGHT IT IN THE ZONES AS WE DID WITH
THE UPDATE THIS AFTERNOON AND MENTION AROUND 100 SINCE MANY
STATIONS HAD HEAT INDICES OF 98 TO 100 ALREADY TODAY.
AT THE SFC...A COLD FRONT STRETCHED FROM THE NORTHERN GREAT
LAKES...DOWN INTO THE CENTRAL PLAINS THIS MORNING...WITH HIGH
PRESSURE OVER THE OUR CWA. BOTH MODELS IN VERY GOOD AGREEMENT THAT
THIS FRONT SHOULD SLIDE SOUTHEAST TONIGHT AND BECOME NEARLY
STATIONARY ON SATURDAY WELL TO OUR NORTH. THE WEAK FRONT THEN
MEANDERS SOUTH A BIT ON SUNDAY BUT STILL WILL REMAIN JUST TO OUR
NORTH. IF ANYONE HAS A CHANCE OF SEEING ANY PRECIP WITH THIS
SCENARIO...IT WOULD BE NORTHEASTERN PORTIONS OF THE CWA. DEFINITELY
COULD SEE SOMETHING UP THAT WAY...BUT WILL WAIT IT OUT AND SEE JUST
WHERE EXACTLY THIS FRONT SETS UP.
AS FOR THE LONG RANGE PERIOD FROM SUNDAY NIGHT THROUGH FRIDAY...THE
UPPER AIR PATTERN IS EXPECTED TO FLATTEN OUT...RESULTING IN NEARLY
ZONAL FLOW DEVELOPING OVER THE NORTHERN HALF OF THE COUNTRY BY
TUESDAY. THE FLOW ACROSS THE QUAD STATE WILL BE WEAK UNTIL THURSDAY
OR FRIDAY...WHEN HEIGHTS LOWER A BIT IN RESPONSE TO A TROUGH PUSHING
EASTWARD ACROSS THE NORTHERN GREAT LAKES.
THE 12Z GFS FITS THE EXISTING POP FORECAST PRETTY WELL...COMMENCING
ISOLATED TO WIDELY SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS
...MAINLY IN EASTERN AREAS...TUESDAY. THIS MAKES SENSE WITH SOME
INCREASE IN MOISTURE AND LESS WARM AIR ALOFT. STILL NOT LOOKING FOR
WIDESPREAD SOAKING RAINFALL...BUT SOME RELIEF FROM THE DRY SPELL
WILL BE POSSIBLE IN A FEW LUCKY LOCALES. THE DIURNAL CHANCES WILL
CONTINUE WEDNESDAY AND THURSDAY.
FOR THURSDAY NIGHT AND FRIDAY...SLIGHT CHANCE POPS WILL
CONTINUE...AS A PATHETIC COLD FRONT TRIES TO SLIDE THROUGH THE
REGION...WITH THE AFOREMENTIONED MID/UPPER LEVEL TROUGH PUSHING
THROUGH THE GREAT LAKES. THERE IS NOT A LOT OF CONFIDENCE IN THE
FRONTAL TIMING/LOCATION...SO DO NOT FEEL COMFORTABLE WITH ANYTHING
OTHER THAN A SLIGHT CHANCE AT THIS TIME.
AFTER A HOT WEEKEND...TEMPERATURES SHOULD BACK OFF A FEW DEGREES FOR
MOST OF NEXT WEEK...AS THE UPPER RIDGE WEAKENS. TEMPERATURES MAY
EVEN DROP TO NEAR NORMAL LEVELS IN THE UPPER 80S NEXT FRIDAY...IF
THE FRONT MAKES IT THROUGH THE REGION.
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
WIELGOS/DRS
Hazardous weather outlook, Jun 24, 3:37 AM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
437 AM CDT FRI JUN 24 2005
ILZ075>077-080>094-INZ081-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251002-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-POPE IL-
POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
437 AM CDT FRI JUN 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS ARE EXPECTED TODAY...WITH HEAT INDICES
APPROACHING 100 DEGREES ESPECIALLY IN SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE QUAD STATE
MAINLY TUESDAY AND WEDNESDAY. ANY STORMS THAT DO FORM ARE NOT
EXPECTED TO BE SEVERE.
HOT AND HUMID CONDITIONS WILL CONTINUE SATURDAY THROUGH MONDAY WITH
HEAT INDICES APPROACHING 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Scott
- When
- June 24, 3:38 PM CST
- Where
- Scott County, 3 mi W of Scott City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.250, -89.567
Hangar doors were blown in at the Cape Girardeau Airport. Windows were broken in the terminal building when the wind blew a portable passenger boarding ramp through them. The wings of two planes were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 24, 2005$1.5 million · 1 in hail · 14 events
- Flash Flood in Iowa, June 24 to 25, 2005$200,000 · 1 event
- Flash Flood and Hail in Iowa, June 24 to 25, 2005$131,000 · 1 in hail · 4 events
- Hail in Montana, June 24, 20051.75 in hail · 16 events
- Hail in Colorado, June 24, 20051.75 in hail · 15 events
- Hail and Damaging Wind in Kansas, June 24, 20051 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 24, 20051.75 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 24, 200557 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 24, 20051 in hail · 4 events
- Hail in Colorado, June 24, 20051.75 in hail · 3 events
- Hail in Wyoming, June 24, 20051 in hail · 3 events
- Hail and Damaging Wind in Minnesota, June 24, 200552 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453744.